Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 47, NWS Topeka, KS

April 27, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Apr 27, 2002, 3:17 PM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2002, 3:17 PM CDT (20:17 UTC)
Expired
Apr 27, 2002, 4:00 PM CDT
In force
43 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:43 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 27, 2:43 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
243 PM CDT SAT APR 27 2002

FORECAST CONCERNS CONTINUE TO BE PRECIPITATION AND SEVERE WEATHER
POTENTIAL EARLY THIS EVENING IN EASTERN COUNTIES OF CWA...AND
TEMPERATURES THROUGH THE PERIOD.

DRYLINE SPEEDING EAST AND AS OF THIS WRITING IS ALONG A NORTH SOUTH
LINE FROM BIE TO MHK TO EAST OF EWK.  CONVECTION DEVELOPING ALONG
AND AHEAD OF THE DRYLINE AND CONVECTION WILL LIKELY CONTINUE TO
AFFECT EASTERN PARTS OF THE CWA UNTIL DRYLINE EXITS CWA AROUND 5 TO
6 PM.

THEN DRY WEATHER LOOKS TO BE THE RULE UNTIL NEXT SYSTEM APPROACHES
TUESDAY NIGHT AND WEDNESDAY.  THIS IS HANDLED BY CURRENT FORECAST SO
NO CHANGES MADE TO TIMING AT THIS TIME.  EXPECT DRY WEATHER
THEREAFTER THROUGH SATURDAY.

BREEZY CONDITIONS LIKELY TONIGHT AS SURFACE LOW MOVES EAST.
BELIEVE 15 TO 25 MPH SPEEDS WITH SOME GUSTY CONDITIONS WILL HANDLE
THINGS BASED ON CURRENT METAR OBS.

ON TEMPERATURES...FOR TONIGHT THROUGH MONDAY NIGHT LATEST GUIDANCE
IS CLOSE TO GOING FORECAST SO NO MAJOR CHANCES MADE.  TEMPERATURES
HAVE BEEN LOWERED FROM CURRENT FORECAST TUESDAY THROUGH THURSDAY
NIGHT BASED ON LATEST GUIDANCE BUT NOT AS MUCH AS GUIDANCE
SUGGESTS.

.TOP...NONE

34

In the hours before

Special weather statement, Apr 27, 11:45 AM CDT, 3 hours 32 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-271900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1145 AM CDT SAT APR 27 2002

...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL AND
EASTERN KANSAS THIS AFTERNOON...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF
NORTH CENTRAL AND EASTERN KANSAS THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL KANSAS BY
EARLY AFTERNOON...AND MOVE RAPIDLY EAST.  SOME OF THE THUNDERSTORMS
WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE
ALSO POSSIBLE...ALTHOUGH THE BEST CHANCE WILL BE NEAR THE NEBRASKA
BORDER FROM BELLEVILLE TO HIAWATHA.

AT LATE MORNING...LOW PRESSURE WAS ALONG THE KANSAS NEBRASKA BORDER
NEAR HILL CITY.  THIS LOW WILL MOVE RAPIDLY NORTHEAST INTO
SOUTHWEST IOWA BY EARLY EVENING.  TO THE SOUTH OF THE LOW...A DRY
LINE WILL PUSH EASTWARD ACROSS CENTRAL AND EASTERN KANSAS THIS
AFTERNOON. THIS WILL BE THE PRIMARY CAUSE OF THE THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 27, 2:53 PM CDT, 24 minutes before
KSZ008>011-020-272300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
253 PM CDT SAT APR 27 2002

THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH 156...

  REPUBLIC              WASHINGTON            CLOUD

SOME CITIES NO LONGER IN TORNADO WATCH 156...

  CONCORDIA

TORNADO WATCH 156 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...

  NEMAHA                MARSHALL

SOME CITIES STILL IN TORNADO WATCH 156...

  MARYSVILLE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:36 PM CDTTornado WarningTOPBrown24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.